Hail, Reeves
- When
- August 19, 12:57 AM CST to 1:03 AM CST
- Where
- Reeves County, 20 mi N of Toyah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.610, -103.780
Scattered thunderstorms developed across portions of southwest Texas in areas of favorable upslope surface wind flow. Some of these storms were able to approach severe thresholds during the late evening hours on Tuesday, August 19, and continued into the early morning hours on Wednesday.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Scattered thunderstorms developed across portions of southwest Texas in areas of favorable upslope surface wind flow. Some of these storms were able to approach severe thresholds during the late evening hours on Tuesday, August 19, and continued into the early morning hours on Wednesday.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 18, 11:27 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1227 AM CDT TUE AUG 19 2008 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... THUNDERSTORMS OVER THE WESTERN LOW ROLLING PLAINS...AND OVER THE HIGHER TERRAIN OF WEST TEXAS...WILL STAY EAST AND SOUTH OF THE TAF SITES THROUGH THE NIGHT. MVFR AND IFR CEILINGS ARE EXPECTED TO FILL IN FROM THE NORTH SEVERAL HOURS BEHIND A WEAK OUTFLOW BOUNDARY THAT WILL SHIFT WINDS TO THE NORTHEAST AND NORTH AT 5 TO 10KT. SOME FOG WILL ALSO DEVELOP...MAINLY ALONG AND NORTH OF THE PECOS RIVER AND DROP VISIBILITIES INTO THE MVFR CATEGORY. EXPECT MVFR CEILINGS AND VISIBILITIES TO AFFECT CARLSBAD...HOBBS... WINK AND MIDLAND BETWEEN 19/09Z AND 19/15Z...WITH SOME MVFR CEILINGS LINGERING AT MIDLAND...WINK AND HOBBS UNTIL 19/18Z. THEREAFTER VFR CONDITIONS ARE EXPECTED WITH MOST CONVECTION REMAINING EAST AND SOUTH OF THE TAF SITES. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 113 PM CDT MON AUG 18 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 113 PM CDT MON AUG 18 2008 /1213 PM MDT MON AUG 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS MUCH OF WEST TEXAS TODAY. LOCALLY HEAVY RAINFALL ACCOMPANYING THESE STORMS MAY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AS WELL AS URBAN AND OTHER LOW LYING AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE PERMIAN BASIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY ACROSS THE AREA...AND A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 PM CDT MON AUG 18 2008 TXZ074-080-190215- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 834 PM CDT MON AUG 18 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR JEFF DAVIS COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST OF FORT DAVIS TO 29 MILES NORTHWEST OF FORT DAVIS AT 834 PM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN JEFF DAVIS COUNTY...INCLUDING THE CITY OF FORT DAVIS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS TO 45 MPH... HAIL... AND DEADLY LIGHTNING ARE POSSIBLE. ADDITIONALLY...VERY HEAVY RAINFALL CAN BE EXPECTED ON TOP OF HEAVY RAINFALL THAT HAS ALREADY BEEN RECEIVED TODAY. WITH THIS ADDITIONAL RAINFALL...LOCAL FLASH FLOODING CONDITIONS MAY OCCUR RATHER QUICKLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 919 PM CDT MON AUG 18 2008 TXZ074-075-081-190245- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 919 PM CDT MON AUG 18 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL BREWSTER COUNTY AT 919 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS TO 45 MPH... HAIL... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. ADDITIONALLY...HEAVY RAINFALL IS LIKELY WITH THIS THUNDERSTORM...WHICH MAY LEAD TO ADDITIONAL AREAS OF LOCALIZED FLASH FLOODING. 32
The Midland/Odessa radar (KMAF), 155 km away, was scanning. The volume nearest the first event began at 06:55 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Creeks were reported to be out of their banks, with flooding in the city of Alpine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130552, 133569.